MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 11X340MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 11X340MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3525-1340S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
A broken nail is reported.The primary surgery took place on (b)(6) 2020 at the hospital in (b)(6).The customer reports that the break must have occurred between (b)(6).The patient came in with pain.
 
Additional Manufacturer Narrative
Correction: please refer to d4 lot number.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the nail is completely broken in the webs of the proximal lag screw hole.The appearance of the breakage surface of the anterior web suggests that the nail breakage had its origin in this area.Severe drill marks were found at the entrance of the proximal hole.The drill marks were generated by a deviated lag screw step drill which most likely had created the starting point of the fracture (notching effect).The fracture pattern resembles a fatigue fracture, evident by appearance of lines of rest/ waves in both the anterior and posterior web.Starting from the anterior web with an incipient crack at the lateral edge, the breakage progressed through the cross section.Gradually, alongside the anterior web, the posterior web also started getting fatigued and broke ultimately.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by user, as the presence of drill marks on the nail indicates towards a user induced cause of failure.The fracture pattern indicates fatigue due to stress evident by line of rest/ waves, the root cause is determined to be user related, predominantly.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
A broken nail is reported.The primary surgery took place on (b)(6) 2020 at the hospital in (b)(6).The customer reports that the break must have occurred between 1st august and 1st october.The patient came in with pain.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 11X340MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10972461
Report Number0009610622-2020-00905
Device Sequence Number4329854
Product Code HSB
UDI-Device Identifier07613252274278
UDI-Public07613252274278
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2025
Device Model Number3525-1340S
Device Catalogue Number35251340S
Device Lot NumberK0429F6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight78